MAUDE Adverse Event Report: CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.37MM (0.054 IN) X 105MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.37MM (0.054 IN) X 105MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number TN190-137-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the tn190-137-05, mclass osc saw blade 19mm x 1.37m (0.054 in) x 105mm, was being used during a total knee arthroplasty procedure on (b)(6) 2023 when it was reported ¿this blade broke in the middle part during use.The fragment was retrieved with the use of a "forcep-like instrument.".The procedure was completed without delay and without the use of an alternate device.The current status of the patient was reported as "there is no problem at this time.".There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event of ¿blade broke in the middle part¿ is confirmed.The returned used device, item tn190-137-05 was inspected per print tn190-137-05 and confirm the reported problem.Broken blade and damage teeth.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force, lateral/side loading, and/or stalling of the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
MCLASS OSC SAW BLADE 19MM X 1.37MM (0.054 IN) X 105MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17030404
Report Number1017294-2023-00051
Device Sequence Number20593031
Product Code GFA
UDI-Device Identifier10845854039137
UDI-Public(01)10845854039137(17)261108(10)1205815
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN190-137-05
Device Catalogue NumberTN190-137-05
Device Lot Number1205815
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic